Format

Send to

Choose Destination
See comment in PubMed Commons below
J Clin Densitom. 2013 Jul-Sep;16(3):283-6. doi: 10.1016/j.jocd.2013.03.001. Epub 2013 Apr 3.

Effect of ¹⁸F-FDG administration on measurements of bone mineral density and body composition by dual-energy X-ray absorptiometry.

Author information

  • 1Department of Nuclear Medicine, Wonkwang University School of Medicine, Iksan, Jeollabuk-do, Republic of Korea.

Abstract

The purpose of this study was to determine whether antecedent administration of ¹⁸F-fluorodeoxyglucose (FDG) used in positron emission tomography (PET) scanning results in corruption of bone mineral density (BMD) and body composition measured by dual-energy X-ray absorptiometry (DXA) system. DXA measurements of BMD and body composition had been performed twice, before and after ¹⁸F-FDG PET scan in 30 patients. The comparison of pre-values and post-values of all BMD values showed a decrease after the injection. However, only the decrease of whole-body BMD (WB-BMD) was statistically significant (p < 0.05). Whole-body fat mass had increased and whole-body lean body mass had decreased after the injection of ¹⁸F-FDG, and these were statistically significant (p < 0.05). There is statistically significant correlation between the injected ¹⁸F-FDG dose and a decrease of WB-BMD (r = -0.405; p < 0.05). The findings of this study suggest that when both ¹⁸F-FDG PET and DXA measurements for whole-body composition are performed in close-time proximity, ¹⁸F-FDG PET scans should follow the DXA measurement. Otherwise, BMD measurements of total femur or lumbar spine could be followed by ¹⁸F-FDG PET in close-time proximity.

Copyright © 2013 The International Society for Clinical Densitometry. Published by Elsevier Inc. All rights reserved.

KEYWORDS:

(18)F-FDG; Body composition; DXA; bone mineral density

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk